Nebraska, 2005

Hail in Nebraska, September 12, 2005

September 12, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 12, 6:34 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 12, 6:34 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
734 PM CDT MON SEP 12 2005

.DISCUSSION...

...MESOSCALE UPDATE....

00Z SUBJECTIVE SFC ALYS INDCD LO NR KBVN WITH A DRYLINE SWD INTO
N-CNTRL NEB. SFC CDFNT EXTNDD FM NR KBKX SWWD INTO KONL AND WAS
MOVING TO THE SE. THUNDERSTORMS HAVE DEVELOP ALONG THE CDFNT FM SERN
SD INTO CNTRL NEB AND THEN INTO NRN KS ALONG THESE VARIOUS
BOUNDARIES. THUNDERSTORMS TO THIS POINT HAVE REMAINED FAIRLY
ISOLATED IN NATURE...MAINLY DUE TO THAT THIS ACTIVITY IN NEB IS MORE
DIURNALLY DRIVEN AND THE CAPPING INVERSION NEVER TOTALLY ERODED PER
LATEST VARIOUS ANALYSIS PRODUCTS. AS THE EVENING PROGRESS...WLD
EXPECT THE THUNDERSTORM COVERAGE TO INCREASE IN THE BATCH OF
THUNDERSTORMS OVER CNTRL NEB AS IT LIFTS NEWD INTO NE NEB. THE
ACTIVITY OVR SRN NEB IS MORE TIED TO THE BOUNDARY WHERE THE BEST
CONVERGENCE IS AND THUS DO NOT FEEL THIS WL MAKE IT INTO OUR CWA.
SVR WX SEEMS POSSIBLE WITH ACTIVITY THAT WILL MOVE INTO OUR NW AFTER
815 PM AS MUCAPE OF 2000-3000 J/KG EXISTS WITH EFFECTIVE SHEAR OF 40
KT. ALTHOUGH LONG LIVED SUPERCELL OVR VALLEY COUNTY HAS A HISTORY OF
PRODUCING A TORNADO...FEEL THREAT IS MORE OF A WIND/HAIL THREAT AS
IT MOVES INTO OUR AREA DUE TO THE FACT THAT WE ARE LOSING SFC
INSTABILITY WITH THE LOSS OF THE SUN...AND STORM
COVERAGE/INTERACTION IS LIKELY TO INCREASE IN OUR AREA. IN
ADDITION...FREEZING LEVELS REMAIN FAIRLY HIGH FOR THIS TIME OF YEAR
AND IT WILL TAKE A SUPERCELL WITH SUSTAINED ROTATION TO GET ANY HAIL
LARGER THAN QUARTERS. WITH MORE STORM MERGERS IN OUR AREA...FEEL
LONG LIVED SUPERCELLS NOT MUCH OF A THREAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD
Hazardous weather outlook, Sep 12, 4:01 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 PM CDT MON SEP 12 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-131230-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
501 PM CDT MON SEP 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A MODERATE RISK FOR SEVERE STORMS ALONG AND NORTHWEST OF A
LINE FROM ALBION TO WAYNE NEBRASKA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REST OF THE OUTLOOK AREA. THE MAIN THREAT
TIME FOR SEVERE WEATHER IS AFTER 7 PM THIS EVENING. THE MAIN THREAT
FROM THESE THUNDERSTORMS WOULD BE IN THE FORM OF LARGE HAIL AND
DAMAGING WINDS.

AN AREA OF LOW PRESSURE OVER SOUTHWEST NEBRASKA WILL TRACK NORTHEAST
INTO NORTHEAST NEBRASKA TONIGHT. THIS WILL ALLOW FOR A COLD FRONT TO
MOVE SOUTHEAST INTO EASTERN NEBRASKA AFTER MIDNIGHT AND INTO
SOUTHWEST IOWA AFTER TOWARD DAWN. THE BEST CHANCE OF SEVERE WEATHER
THIS EVENING APPEARS TO BE ALONG...AND AHEAD OF THE AREA OF LOW
PRESSURE OVER NORTHEAST NEBRASKA. THUNDERSTORMS ARE EXPECTED TO BE
LIMITED THIS EVENING BY A LAYER OF WARM AIR ABOVE THE SURFACE WHICH
MAY ACT TO CAP MORE WIDESPREAD THUNDERSTORM DEVELOPMENT. DUE TO A
MODERATELY UNSTABLE ATMOSPHERE AND SUFFICIENT SHEAR...SEVERE WEATHER
IS CAPABLE FROM ANY THUNDERSTORM THAT DOES DEVELOP. THE BEST CHANCE
OF THUNDERSTORMS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WILL
OCCUR AFTER MIDNIGHT WITH THE PASSAGE OF THE ACTUAL COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION .

BOUSTEAD

In the hours before

Special weather statement, Sep 12, 4:56 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT MON SEP 12 2005

NEZ011-016-017-030-031-042-130500-
PLATTE NE-BOONE NE-MADISON NE-ANTELOPE NE-PIERCE NE-KNOX NE-
556 PM CDT MON SEP 12 2005

...SEVERE THUNDERSTORM WATCH NUMBER 779 HAS BEEN ISSUED UNTIL 1 AM
CDT TUESDAY...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN NORTHEAST NEBRASKA
     KNOX...PIERCE...ANTELOPE...MADISON...BOONE AND PLATTE

BOUSTEAD
Local storm report, Sep 12, 7:20 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             6 NNW ORCHARD           42.42N 98.29W
09/12/2005  1.25 INCH        ANTELOPE           NE   PUBLIC

&&

JB
Local storm report, Sep 12, 7:23 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             6 NNW ORCHARD           42.42N 98.29W
09/12/2005  1.25 INCH        ANTELOPE           NE   PUBLIC

&&

JB
Local storm report, Sep 12, 7:34 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             12 W CREIGHTON          42.46N 98.14W
09/12/2005  0.75 INCH        KNOX               NE   PUBLIC

&&

JB

The radar

The Omaha radar (KOAX), 169 km away, was scanning. The volume nearest the first event began at 01:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
September 12, 7:56 PM CST to 7:59 PM CST
Where
Antelope County, 3 mi SE of Brunswick
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.300, -97.933

Hail up to 1 inch in diameter fell for several minutes around Brunswick and locations just to the south and southeast.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479054.